Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 8, 2021, 7:05 PM EDT for Baker County, Early County, Miller County, Georgia; Geneva County, Houston County, Alabama. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 7:05 PM EDT (23:05 UTC)
- Expired
- Jul 8, 2021, 8:15 PM EDT
- In force
- 70 min
- Issued by
- NWS Tallahassee, FL
Counties Geneva County, AL, Houston County, AL, Baker County, GA, Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 25 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
249
WWUS82 KTAE 082305
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
705 PM EDT Thu Jul 8 2021
ALZ065>069-FLZ011-GAZ123-142>145-155>157-090015-
Coffee AL-Geneva AL-Houston AL-Dale AL-Henry AL-Jackson FL-Miller GA-
Decatur GA-Baker GA-Calhoun GA-Early GA-Mitchell GA-Seminole GA-
Grady GA-
705 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE...GENEVA...
HOUSTON...SOUTHERN HENRY AND SOUTHERN COFFEE COUNTIES IN SOUTHEASTERN
ALABAMA...SOUTHWESTERN MITCHELL...SOUTHWESTERN CALHOUN...NORTHERN
SEMINOLE...EARLY...NORTHEASTERN DECATUR...NORTHWESTERN GRADY...MILLER
AND BAKER COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 815 PM EDT/715 PM
CDT/...
At 705 PM EDT/605 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Arlington to Ashford
to near Samson. Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Colquitt, Cottonwood, Newton, Blakely, Geneva, Dothan,
Donalsonville, Camilla, Fort Rucker, Hartford, Taylor, Midland City,
Kinsey, Ashford, Level Plains, Slocomb, Samson, Cowarts and
Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 8571 3132 8532 3148 8503 3142 8420
3097 8422 3101 8619 3128 8619
TIME...MOT...LOC 2305Z 265DEG 45KT 3147 8481 3120 8526 3118 8609
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:57 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 8, 3:57 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 357 PM EDT Thu Jul 8 2021 .NEAR TERM [Through Friday]... Upper level troughing will remain over the eastern third of the CONUS. At the surface, the western extension of the Bermuda ridge will extend across the gulf coast states. Time-height cross sections show deep layer moisture in place with ample upper level support. Hi- res models show scattered to numerous convection developing by late morning and translating from west to east across our CWA. Lows tonight will be in the lower to mod 70s with highs Friday in the upper 80s. .SHORT TERM [Friday Night Through Saturday Night]... Subtropical ridging establishes itself as the primary driver of our sensible weather heading into the weekend. Therefore, expect a return to a more typical summertime convective pattern, consisting of scattered showers and thunderstorms that have the greatest coverage during peak heating hours. Convection should diminish after sunset, with maritime activity developing early in the morning/overnight. High temperatures are forecast to be in the upper 80s/low 90s, while we see lows in the low-mid 70s. Heat indices may climb into the low 100s in some locations. .LONG TERM [Sunday Through Thursday]... The region becomes wedged between an upper low over the Midwest and subtropical ridge to the west to begin the short-term period. This pattern is going to enable southerly flow to reinforce the moist, unstable airmass across our area, thus leading to scattered convection each day, with a chance of widespread coverage until the aforementioned low lifts poleward on Tuesday. The ridge then builds back, with surface high pressure in place for the remainder of the period, such that more seasonable convection returns once more on Wednesday and Thursday. The temperature forecast is mostly unchanged from the short-term. && .AVIATION... [Through 18Z Friday] Scattered convection is just beginning to develop at 18z and will increase in coverage through the remainder of the afternoon/early evening possibly impacting each terminal as they move from west to east. Thereafter, another round of low cigs will develop overnight with IFR and possibly LIFR conditions by daybreak. This will persist through at least 13z before returning to VFR with sct convection developing before the end of the TAF cycle. Went with PROB30 groups at all terminals. && .MARINE... Favorable boating conditions prevail outside of thunderstorms over the next several days. Southwest winds shift out of the south late this weekend, before becoming southeasterly to start the work week. && .FIRE WEATHER... Fire concerns are low over the next several days thanks to saturated soils and daily chances for showers and thunderstorms, within a moist airmass. && .HYDROLOGY... A return to a more typical summertime convective pattern is expected over the next several days. However, recent rainfall has produced saturated soils across much of our area, especially in the east Big Bend and portions of the I-75 corridor from Elsa. As a result, several local rivers are seeing rises. Suwannee River - Rock Bluff near Bell is forecast to reach low-end minor flood stage by late Monday. General rainfall amounts through the period are 1-1.25". && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 88 73 91 74 / 20 40 10 40 10 Panama City 77 86 76 87 76 / 10 40 10 30 10 Dothan 73 86 73 89 73 / 30 50 10 40 10 Albany 74 89 74 92 74 / 30 50 10 50 10 Valdosta 73 87 73 90 73 / 30 50 10 50 10 Cross City 75 87 75 89 74 / 10 30 20 40 20 Apalachicola 77 85 76 86 76 / 10 30 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...IG LONG TERM...IG AVIATION...Barry MARINE...IG FIRE WEATHER...IG HYDROLOGY...IG
In the hours before
Special weather statement, Jul 8, 5:05 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Tallahassee FL
505 PM EDT Thu Jul 8 2021
GAZ121>127-142-144-145-082215-
Worth GA-Randolph GA-Lee GA-Baker GA-Dougherty GA-Terrell GA-
Mitchell GA-Calhoun GA-Clay GA-Early GA-
505 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...SOUTHEASTERN CLAY...
SOUTHEASTERN RANDOLPH...NORTHEASTERN MITCHELL...SOUTHERN LEE...
NORTHERN BAKER...CALHOUN...NORTHEASTERN EARLY...SOUTHERN TERRELL
COUNTIES IN SOUTHWESTERN GEORGIA AND NORTHWESTERN WORTH COUNTIES IN
SOUTH CENTRAL GEORGIA UNTIL 615 PM EDT...
At 505 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Shellman to near Morgan to Edison to 8 miles
northwest of Blakely. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Newton, Morgan, Albany, Dawson, Leesburg, Putney, Edison, Arlington,
Shellman, Baconton, Leary, East Albany, Marine Corps Logistics Base,
Turner City, Walker, Sasser, Bellville, Bluffton, Iveys Mill and
Stocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3178 8394 3125 8407 3150 8506 3154 8504
3166 8477 3179 8470
TIME...MOT...LOC 2105Z 273DEG 23KT 3174 8460 3161 8462 3154 8474 3147
8503
72-BUNKERSpecial weather statement, Jul 8, 5:22 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM CDT Thu Jul 8 2021
ALZ065>067-069-082245-
Dale AL-Henry AL-Coffee AL-Houston AL-
422 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR DALE...WESTERN HENRY...COFFEE AND
NORTHWESTERN HOUSTON COUNTIES UNTIL 545 PM CDT...
At 422 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Doster to 7 miles northwest of Fort Rucker to
near Elba. Movement was east at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Daleville, Elba, Dothan, Enterprise, Fort Rucker, Ozark, Headland,
Taylor, Midland City, Level Plains, Newton, New Brockton, Ariton,
Pinckard, Kinsey, Lee, Clayhatchee, Grimes, Newville and Napier
Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3149 8619 3153 8617 3154 8614 3162 8613
3162 8542 3171 8542 3171 8532 3115 8537
3119 8549 3120 8549 3120 8552 3142 8620
TIME...MOT...LOC 2122Z 280DEG 15KT 3165 8566 3148 8583 3146 8616
72-BUNKERSpecial weather statement, Jul 8, 6:04 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
604 PM EDT Thu Jul 8 2021
GAZ123>131-144>148-082315-
Baker GA-Terrell GA-Calhoun GA-Berrien GA-Tift GA-Worth GA-
Colquitt GA-Lee GA-Dougherty GA-Irwin GA-Mitchell GA-Cook GA-
Turner GA-Ben Hill GA-
604 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IRWIN AND NORTHWESTERN
BERRIEN COUNTIES IN SOUTH CENTRAL GEORGIA...NORTHEASTERN MITCHELL...
SOUTHERN LEE AND SOUTHEASTERN CALHOUN COUNTIES IN SOUTHWESTERN
GEORGIA...COLQUITT...TIFT...SOUTH CENTRAL BEN HILL...WORTH AND
WESTERN COOK COUNTIES IN SOUTH CENTRAL GEORGIA...DOUGHERTY COUNTY IN
SOUTHWESTERN GEORGIA...TURNER COUNTY IN SOUTH CENTRAL GEORGIA...BAKER
AND SOUTHEASTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 715
PM EDT...
At 604 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leesburg to near Albany to 8 miles northwest of
Baconton to 8 miles south of Leary. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Newton, Tifton, Albany, Moultrie, Putney, Ashburn, Fitzgerald,
Sylvester, Leesburg, Ocilla, Camilla, Adel, Sparks, Enigma, Omega,
Norman Park, Baconton, Lenox, Poulan and Doerun.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3173 8319 3106 8349 3133 8463 3134 8463
3134 8464 3137 8464 3156 8439 3179 8424
TIME...MOT...LOC 2204Z 265DEG 36KT 3174 8417 3162 8416 3146 8427 3136
8453
72-BUNKERSpecial weather statement, Jul 8, 6:14 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
614 PM EDT Thu Jul 8 2021
ALZ066-067-069-GAZ120>124-142-082315-
Dale AL-Henry AL-Houston AL-Quitman GA-Randolph GA-Terrell GA-
Calhoun GA-Clay GA-Early GA-
614 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALE...HENRY AND
NORTHEASTERN HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...CLAY...
RANDOLPH...WESTERN CALHOUN...NORTHWESTERN EARLY...SOUTHERN QUITMAN
AND NORTHWESTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 715
PM EDT/615 PM CDT/...
At 614 PM EDT/514 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles south of Georgetown
to 7 miles east of Richards Crossroads to Abbeville to 6 miles
northwest of Headland. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Abbeville, Fort Gaines, Headland, Blakely, Cuthbert, Georgetown,
Midland City, Kinsey, Edison, Webb, Shellman, Columbia, Pinckard,
Newville, Napier Field, Parrott, Bellville, Haleburg, Bluffton and
Shorterville.
LAT...LON 3190 8449 3121 8494 3133 8555 3171 8531
3170 8522 3177 8516 3177 8512 3188 8513
TIME...MOT...LOC 2214Z 256DEG 30KT 3180 8510 3171 8515 3159 8526 3142
8542
72-BUNKERSpecial weather statement, Jul 8, 6:43 PM EDT, 22 minutes before
Special Weather Statement National Weather Service Tallahassee FL 643 PM EDT Thu Jul 8 2021 FLZ011-013-016-026-GAZ155-156-082330- Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-Decatur GA-Seminole GA- 643 PM EDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...GADSDEN AND NORTH CENTRAL LIBERTY COUNTIES IN BIG BEND OF FLORIDA...SOUTHERN DECATUR AND SOUTHEASTERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 730 PM EDT/630 PM CDT/... At 643 PM EDT/543 PM CDT/, Doppler radar was tracking a strong thunderstorm near Chattahoochee, or 16 miles northeast of Blountstown, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Quincy, Bainbridge, Havana, Greensboro, Chattahoochee, Sneads, Gretna, Grand Ridge, Altha, Attapulgus, Climax, Freemont, Rock Bluff, Littman, Reynoldsville, Ocheesee, Juniper, Douglas City, Florence and Scotland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3054 8513 3080 8500 3096 8439 3051 8442 TIME...MOT...LOC 2243Z 251DEG 18KT 3063 8491 72-BUNKER
Special weather statement, Jul 8, 7:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
705 PM EDT Thu Jul 8 2021
ALZ065>069-FLZ011-GAZ123-142>145-155>157-090015-
Coffee AL-Geneva AL-Houston AL-Dale AL-Henry AL-Jackson FL-Miller GA-
Decatur GA-Baker GA-Calhoun GA-Early GA-Mitchell GA-Seminole GA-
Grady GA-
705 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE...GENEVA...
HOUSTON...SOUTHERN HENRY AND SOUTHERN COFFEE COUNTIES IN SOUTHEASTERN
ALABAMA...SOUTHWESTERN MITCHELL...SOUTHWESTERN CALHOUN...NORTHERN
SEMINOLE...EARLY...NORTHEASTERN DECATUR...NORTHWESTERN GRADY...MILLER
AND BAKER COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 815 PM EDT/715 PM
CDT/...
At 705 PM EDT/605 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Arlington to Ashford
to near Samson. Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Colquitt, Cottonwood, Newton, Blakely, Geneva, Dothan,
Donalsonville, Camilla, Fort Rucker, Hartford, Taylor, Midland City,
Kinsey, Ashford, Level Plains, Slocomb, Samson, Cowarts and
Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 8571 3132 8532 3148 8503 3142 8420
3097 8422 3101 8619 3128 8619
TIME...MOT...LOC 2305Z 265DEG 45KT 3147 8481 3120 8526 3118 8609
72-BUNKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:43 PM EDT | Special Weather Statement | TAE | Gadsden | 47 min |
| Jul 8, 3:21 PM EDT | Special Weather Statement | TAE | Randolph, Terrell | 39 min |
| Jul 8, 4:09 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Quitman, Randolph, Terrell | 51 min |
| Jul 8, 5:05 PM EDT | Special Weather Statement | TAE | Calhoun, Dougherty, Terrell | 70 min |
| Jul 8, 6:04 PM EDT | Special Weather Statement | TAE | Baker, Colquitt, Dougherty, Irwin, Mitchell, Tift and 2 more | 71 min |
| Jul 8, 6:14 PM EDT | Special Weather Statement | TAE | Clay, Early, Quitman, Randolph | 61 min |
| Jul 8, 7:17 PM EDT | Special Weather Statement | TAE | Colquitt, Cook, Tift | 58 min |
| Jul 8, 7:27 PM EDT | Special Weather Statement | TAE | Baker, Early, Miller | 48 min |
| Jul 8, 7:59 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Miller, Mitchell | 31 min |
| Jul 8, 2:40 PM EDT | Special Weather Statement | TAE | Coffee | 50 min |
| Jul 8, 3:15 PM EDT | Special Weather Statement | TAE | Coffee | 45 min |
| Jul 8, 4:27 PM EDT | Special Weather Statement | TAE | Coffee | 63 min |
| Jul 8, 5:22 PM EDT | Special Weather Statement | TAE | Coffee, Dale | 83 min |
Nearby
Special Weather Statements in Georgia, 2021Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.